Alert archive / Michigan / Small Craft Advisories in 2021
Small Craft Advisory 8, NWS Grand Rapids, MI
NWS Grand Rapids, MI issued this small craft advisory at Jan 29, 2021, 3:44 PM EST. It took effect at Jan 30, 2021, 1:00 PM EST. It was in force for 35 hr.
The area
The counties it named.
The facts
- Issued
- Jan 29, 2021, 3:44 PM EST (20:44 UTC)
- In effect from
- Jan 30, 2021, 1:00 PM EST
- Expired
- Jan 31, 2021, 11:53 PM EST
- In force
- 35 hr
- Issued by
- NWS Grand Rapids, MI
The text
As transmitted.
672 WHUS73 KGRR 292044 MWWGRR URGENT - MARINE WEATHER MESSAGE National Weather Service Grand Rapids MI 344 PM EST Fri Jan 29 2021 LMZ844>849-300445- /O.NEW.KGRR.SC.Y.0008.210130T1800Z-210201T0000Z/ St Joseph to South Haven MI-South Haven to Holland MI- Holland to Grand Haven MI-Grand Haven to Whitehall MI- Whitehall to Pentwater MI-Pentwater to Manistee MI- 344 PM EST Fri Jan 29 2021 ...SMALL CRAFT ADVISORY IN EFFECT FROM 1 PM SATURDAY TO 7 PM EST SUNDAY... * WHAT...East winds 15 to 30 knots. Waves 2 to 4 feet off shore. * WHERE...St Joseph to Manistee. * WHEN...From 1 PM Saturday to 7 PM EST Sunday. * IMPACTS...Conditions will be hazardous to small craft. * ADDITIONAL DETAILS...Strong off shore winds will occur from Saturday afternoon through Sunday. The strongest winds will be centered on Saturday night. Given an off shore wind, significant waves are not expected along the shoreline. Waves of 2 to 4 feet will be occurring out about 5 miles off shore. PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in hazardous conditions. && $$ DUKE
7 follow-up statements
743 WHUS73 KGRR 300830 MWWGRR URGENT - MARINE WEATHER MESSAGE National Weather Service Grand Rapids MI 330 AM EST Sat Jan 30 2021 LMZ844>849-301630- /O.CON.KGRR.SC.Y.0008.210130T1800Z-210201T0000Z/ St Joseph to South Haven MI-South Haven to Holland MI- Holland to Grand Haven MI-Grand Haven to Whitehall MI- Whitehall to Pentwater MI-Pentwater to Manistee MI- 330 AM EST Sat Jan 30 2021 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM 1 PM THIS AFTERNOON TO 7 PM EST SUNDAY... * WHAT...East winds 10 to 20 knots with gusts up to 30 knots and waves 1 to 4 feet expected. * WHERE...St Joseph to Manistee. * WHEN...From 1 PM this afternoon to 7 PM EST Sunday. * IMPACTS...Conditions will be hazardous to small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in hazardous conditions. && $$
295 WHUS73 KGRR 301512 MWWGRR URGENT - MARINE WEATHER MESSAGE National Weather Service Grand Rapids MI 1012 AM EST Sat Jan 30 2021 LMZ844>849-302315- /O.CON.KGRR.SC.Y.0008.210130T1800Z-210201T0000Z/ St Joseph to South Haven MI-South Haven to Holland MI- Holland to Grand Haven MI-Grand Haven to Whitehall MI- Whitehall to Pentwater MI-Pentwater to Manistee MI- 1012 AM EST Sat Jan 30 2021 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 7 PM EST SUNDAY... * WHAT...East winds 10 to 20 knots with gusts up to 30 knots and waves 1 to 4 feet expected. * WHERE...St Joseph to Manistee. * WHEN...From 1 PM this afternoon to 7 PM EST Sunday. * IMPACTS...Conditions will be hazardous to small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in hazardous conditions. && $$
470 WHUS73 KGRR 301945 MWWGRR URGENT - MARINE WEATHER MESSAGE National Weather Service Grand Rapids MI 245 PM EST Sat Jan 30 2021 LMZ844>849-310345- /O.CON.KGRR.SC.Y.0008.000000T0000Z-210201T0000Z/ St Joseph to South Haven MI-South Haven to Holland MI- Holland to Grand Haven MI-Grand Haven to Whitehall MI- Whitehall to Pentwater MI-Pentwater to Manistee MI- 245 PM EST Sat Jan 30 2021 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 7 PM EST SUNDAY... * WHAT...East winds 10 to 20 knots with gusts up to 30 knots and waves 1 to 4 feet expected. * WHERE...St Joseph to Manistee. * WHEN...From 1 PM this afternoon to 7 PM EST Sunday. * IMPACTS...Conditions will be hazardous to small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in hazardous conditions. && $$
681 WHUS73 KGRR 310243 MWWGRR URGENT - MARINE WEATHER MESSAGE National Weather Service Grand Rapids MI 943 PM EST Sat Jan 30 2021 LMZ844>849-311045- /O.CON.KGRR.SC.Y.0008.000000T0000Z-210201T0000Z/ St Joseph to South Haven MI-South Haven to Holland MI- Holland to Grand Haven MI-Grand Haven to Whitehall MI- Whitehall to Pentwater MI-Pentwater to Manistee MI- 943 PM EST Sat Jan 30 2021 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 7 PM EST SUNDAY... * WHAT...East winds to 30 knots. * WHERE...St Joseph to Manistee. * WHEN...Until 7 PM EST Sunday. * IMPACTS...Conditions will be hazardous to small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in hazardous conditions. && $$
144 WHUS73 KGRR 310834 MWWGRR URGENT - MARINE WEATHER MESSAGE National Weather Service Grand Rapids MI 334 AM EST Sun Jan 31 2021 LMZ844>849-311645- /O.CON.KGRR.SC.Y.0008.000000T0000Z-210201T0000Z/ St Joseph to South Haven MI-South Haven to Holland MI- Holland to Grand Haven MI-Grand Haven to Whitehall MI- Whitehall to Pentwater MI-Pentwater to Manistee MI- 334 AM EST Sun Jan 31 2021 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 7 PM EST THIS EVENING... * WHAT...East winds to 30 knots. * WHERE...St Joseph to Manistee. * WHEN...Until 7 PM EST this evening. * IMPACTS...Conditions will be hazardous to small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in hazardous conditions. && $$
080 WHUS73 KGRR 311938 MWWGRR URGENT - MARINE WEATHER MESSAGE National Weather Service Grand Rapids MI 238 PM EST Sun Jan 31 2021 LMZ844>849-010345- /O.EXT.KGRR.SC.Y.0008.000000T0000Z-210201T0900Z/ St Joseph to South Haven MI-South Haven to Holland MI- Holland to Grand Haven MI-Grand Haven to Whitehall MI- Whitehall to Pentwater MI-Pentwater to Manistee MI- 238 PM EST Sun Jan 31 2021 ...SMALL CRAFT ADVISORY NOW IN EFFECT UNTIL 4 AM EST MONDAY... * WHAT...Northeast winds 15 to 25 knots with waves of 1 to 4 feet. * WHERE...St Joseph to Manistee. * WHEN...Until 4 AM EST Monday. * IMPACTS...Conditions will be hazardous to small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in hazardous conditions. && $$
191 WHUS73 KGRR 010453 MWWGRR URGENT - MARINE WEATHER MESSAGE National Weather Service Grand Rapids MI 1153 PM EST Sun Jan 31 2021 LMZ844>849-010600- /O.CAN.KGRR.SC.Y.0008.000000T0000Z-210201T0900Z/ St Joseph to South Haven MI-South Haven to Holland MI- Holland to Grand Haven MI-Grand Haven to Whitehall MI- Whitehall to Pentwater MI-Pentwater to Manistee MI- 1153 PM EST Sun Jan 31 2021 ...SMALL CRAFT ADVISORY IS CANCELLED... Winds and waves have decreased and the advisory is cancelled. $$
What forecasters said that day
The local office's own words before this small craft advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Grand Rapids, MI wrote its last area forecast discussion before this small craft advisory went out at Jan 29, 3:31 PM EST, 13 minutes earlier.
Area forecast discussion, Jan 29, 3:31 PM EST, 13 minutes before
Area Forecast Discussion
National Weather Service Grand Rapids MI
331 PM EST Fri Jan 29 2021
LATEST UPDATE...
Synopsis/Discussion/Marine
.SYNOPSIS...
Issued at 330 PM EST Fri Jan 29 2021
- Snow remains on track for Saturday night-Sunday
- Some lingering light snow Sunday night-Monday
- Stronger low pressure system for next Thursday-Friday
&&
.DISCUSSION...(This evening through next Friday)
Issued at 330 PM EST Fri Jan 29 2021
- Snow remains on track for Saturday night-Sunday
We will be issuing a Winter Weather Advisory for our southern
three rows of counties from Saturday evening through Sunday
evening. This includes the I-96 row of counties from Ottawa,
Kent, Ionia and Clinton southward.
This system has remained very consistent in the models now for
several days and we therefore have a high confidence in snow
amounts, impacts as well as location. A consensus of models
suggest we are looking at trace amounts to an inch or so up
towards U.S. 10. 1-3 inches looks likely near I-96 and 3-5 inches
down towards I-94. Could see a general 2-3 inches give or take a
little bit across the Grand Rapids area. Highest amounts in our
area will be across Southern Van Buren and Southern Kalamazoo
counties where 5-6 inches looks quite possible. The snow will be
of a heavier, wet variety. Smaller flake size with a high/shallow
DGZ should yield a dense snow.
The upper wave that brings us the snow tomorrow night and Sunday
is currently spinning through California. It emerges out into the
plains Saturday morning, taking aim on our area Saturday evening.
Expect the snow to break out across the far southwest corner of
the state Saturday evening. The snow will then spread north
through the Southwest quarter of the state Saturday night. The
heaviest snow is expected to occur Saturday night when the lift is
the strongest (associated with a coupled upper jet and lower level
isentropic lift).
The track of the system is still across far Southern Indiana which
is quite a distance to the south, but the upper low is still
forecast to pivot across portions of northern Indiana and Illinois
which should bring the higher totals in our area near the I-94
corridor. The snow looks much lighter as we work through Sunday
midday and afternoon and the advisory may be able to be cancelled
a bit early.
Impacts will mainly be travel related Saturday night and Sunday
morning. The snow will be a bit of a job to clear from driveways,
especially across our south given the heavier wet nature of the
snow.
- Some lingering light snow Sunday night-Monday
Some snow may continue both Sunday night and Monday as the upper
trough lingers over our area. The GFS is the most bullish in
holding on to some snow in both of these forecast periods. Best
chances for any additional snow will be across our south. It will
be light if it occurs, trace amounts to maybe an inch towards
Jackson.
- Stronger low pressure system for next Thursday-Friday
The GFS is now indicating a very strong low moving through our
region late in the work week. It has a sub 980mb low moving
through Wisconsin Thursday and Thursday night. The ECWMF is weaker
but also has a fairly strong low in our area late in the week. The
low in the ECWMF is also slower in moving into our area. Bottom
line is we will see mix of rain and snow with this system and
potentially high winds. Plenty of time to keep an eye on this
system.
&&
.AVIATION...(For the 18Z TAFS through 18Z Saturday afternoon)
Issued at 1129 AM EST Fri Jan 29 2021
Skies will be clear to partly cloudy this afternoon. Clouds will
increase overnight and Saturday morning in advance of the next
low. We'll likely see a bkn/ovc mid deck Saturday morning with
clouds lowering during the afternoon.
&&
.MARINE...
Issued at 330 PM EST Fri Jan 29 2021
We have opted to issue a Small Craft Advisory from roughly midday
Saturday through Saturday night and Sunday. Strong easterly winds
on the north side of a low traversing off to the south of the
Great Lakes will cause winds to reach the 20-30 knot range over
our nearshore waters. SCA is for all marine zones, St. Joe to
Manistee. It appears the strongest winds will be Saturday night
through Sunday morning. Waves in the nearshore waters will peak at
2-4 feet Saturday night.
&&
.GRR WATCHES/WARNINGS/ADVISORIES...
MI...Winter Weather Advisory from 7 PM Saturday to 7 PM EST Sunday
for MIZ056>059-064>067-071>074.
LM...Small Craft Advisory from 1 PM Saturday to 7 PM EST Sunday for
LMZ844>849.
&&
SYNOPSIS...Duke
DISCUSSION...Duke
AVIATION...04
MARINE...DukeHazardous weather outlook, Jan 29, 3:40 PM EST, 4 minutes before
Hazardous Weather Outlook National Weather Service Grand Rapids MI 340 PM EST Fri Jan 29 2021 MIZ037>040-043>046-050>052-056>059-064>067-071>074-300915- Mason-Lake-Osceola-Clare-Oceana-Newaygo-Mecosta-Isabella-Muskegon- Montcalm-Gratiot-Ottawa-Kent-Ionia-Clinton-Allegan-Barry-Eaton- Ingham-Van Buren-Kalamazoo-Calhoun-Jackson- 340 PM EST Fri Jan 29 2021 This hazardous weather outlook is for portions of southwest Lower Michigan. .DAY ONE...This Evening and Tonight Very cold temperatures are forecasted tonight with sub zero readings possible in a few spots across Central Lower Michigan. .DAYS TWO THROUGH SEVEN...Saturday through Thursday Accumulating snow is expected across much of the area from Saturday night into Sunday. Snowfall will range from trace amounts to near an inch along U.S. 10, to 1 to 3 inches near I-96 and 3 to 6 inches for the I-94 corridor. Travel will be slowed Saturday night and Sunday morning especially, due to snow covered and slippery roads. .SPOTTER INFORMATION STATEMENT... Spotter activation will not be needed. LMZ844>849-300915- St Joseph to South Haven MI-South Haven to Holland MI- Holland to Grand Haven MI-Grand Haven to Whitehall MI- Whitehall to Pentwater MI-Pentwater to Manistee MI- 340 PM EST Fri Jan 29 2021 This hazardous weather outlook is for portions of southwest Lower Michigan. .DAY ONE...This Evening and Tonight No hazardous weather is expected at this time. .DAYS TWO THROUGH SEVEN...Saturday through Thursday Conditions will be hazardous for small craft Saturday afternoon through Sunday with strong easterly winds of 20 to 30 knots. .SPOTTER INFORMATION STATEMENT... Spotter activation will not be needed.
The office that day
Everything else NWS Grand Rapids, MI issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jan 29, 3:54 PM EST | Winter Weather Advisory | GRR | Allegan, Barry, Calhoun, Clinton, Eaton, Ingham and 6 more | 43 hr |
Nearby
Small Craft Advisories in Michigan, 2021Every small craft advisory in 2021
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.